What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 15, 2:51 AM CST, 3 minutes earlier.
Area forecast discussion, Mar 15, 2:51 AM CST, 3 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
351 AM CDT Fri Mar 15 2024
...New NEAR TERM, SHORT TERM, LONG TERM...
.NEAR TERM...
(Today)
Issued at 351 AM CDT Fri Mar 15 2024
This evening into the early hours of Saturday morning, strong to
severe thunderstorms, which accompanied a passing upper level
system have moved north and east of the area. These storms (from
reports we have received) produced up to quarter sized hail and
rainfall amounts of around an inch across parts of the area. A
brief break in the action has come to an end, as another area of
more numerous showers and thunderstorms near from the NW. This
line, creeping to the ESE was moving over parts of far NW Alabama
as of this writing.
A somewhat more stabilized lower atmosphere after the earlier
activity, should help temper an overall severe potential in
comparison to the earlier storms. We still cannot rule out a few
strong to severe storms early this morning, as the line traverses
the Tennessee Valley. The main threat will be locally heavy
rainfall. Additional new rainfall totals range from over an inch
to near 2.5 inches (heavier amounts west and lighter amounts
east). The higher amounts of rain falling in areas that have
received good dose earlier could have ponding of water and a small
risk for flash flooding. Shower coverage should taper off from
NW-SE during the mid and late morning.
This afternoon, depending upon how much sun breaks through could
result in redevelopment of more showers and possible storms. This
occurring looks unlikely at this time. Otherwise, a slightly
cooler day with highs in the mid to upper 60s - definitely cooler
than the lower 80s most of the area experienced on Thursday.
&&
.SHORT TERM...
(Tonight through Monday)
Issued at 351 AM CDT Fri Mar 15 2024
Late in the afternoon and this evening, a cold front should sweep
in NW-SE manner across the area. The passage of this front should
end rain chances in a similar manner in the early evening, as
drier air filters in. Temperatures will take a turn downward,
cooling into the mid 40s to around 50 by daybreak Saturday. Under
decreasing clouds, more seasonably mild conditions with highs in
the mid 60s.
A disturbance riding along the front that moved to our south this
morning, which will become stationary to our south will bring an
increase in clouds, and lower end rain chances on Sunday. The best
rain chances will occur near and south of the Tennessee River.
Highs to start the new week should warm into lower 60s. These
showers will come to an end Sun evening, as yet a strong cold
front drives southward across the area. This front will bring
colder air to the area, with lows tumbling into the mid/upper 30s.
Under mostly sunny skies, highs on Monday will only rise to
around 50. Monday is also the first day of astronomical spring,
which begins late in the evening.
&&
.LONG TERM...
(Monday night through Thursday)
Issued at 351 AM CDT Fri Mar 15 2024
The impact of the airmass change will be really felt Mon night,
was lows chilling into the low/mid 20s. Given that our growing
season is starting, more frost and/or freeze warnings will likely
be needed early next week. Highs on Tuesday under sunny skies will
again be chilly, in the mid to upper 50s. Not as cold Tue night
with lows in the mid/upper 30s. Highs on Wednesday should warm
back into the mid 60s. Another weak system nearing from the west
will bring more clouds and lower end chances of showers on
Thursday. Highs then should range in the mid/upper 60s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1259 AM CDT Fri Mar 15 2024
An initial round of convection related to a warm front will
continue to progress northeastward and away from the terminals
early in the TAF period, leaving a bkn layer of MVFR stratus and
lgt SSE flow in its wake. However, a slow-moving outflow boundary
and band of heavy TSRA will sag southeastward during the early
morning hours, reaching MSL/09Z and HSV/10Z. Prevailing cig/vsby
conds will quickly fall into the IFR range (if not lower) as this
line drifts slowly southeastward, with the most significant
impacts (and potential for AWW issuance) coming from 9-13Z/MSL and
10-14Z/HSV. Light-moderate rain and embedded TSRA will occur for
several hours (thru 20Z) in the wake of the outflow boundary,
accompanied by persistent low cigs/vsby. As the coverage of precip
decreases arnd 20Z, both vsby and cig conds will begin to
improve. However, a low stratus layer will remain intact thru the
end of the period, even in the wake of a frontal wind shift to NW
arnd 00Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...RSB
SHORT TERM....RSB
LONG TERM....RSB
AVIATION...70
In the hours before
Special weather statement, Mar 14, 10:23 PM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1123 PM CDT Thu Mar 14 2024
ALZ005-006-150500-
Madison AL-Limestone AL-
1123 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MADISON AND EAST
CENTRAL LIMESTONE COUNTIES THROUGH MIDNIGHT CDT...
At 1123 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harvest, or 8 miles north of Madison, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northern Huntsville, Madison, Moores Mill, Meridianville, Hazel
Green, Alabama A And M University, New Market, Harvest, Toney, and
Capshaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 8636 3471 8680 3487 8688 3499 8659
3499 8646
TIME...MOT...LOC 0423Z 247DEG 24KT 3483 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSBLocal storm report, Mar 14, 10:27 PM CST, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
1127 PM CDT Thu Mar 14 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM Hail Russellville 34.51N 87.73W
03/14/2024 E1.00 inch Franklin AL Public
&&Special weather statement, Mar 14, 10:36 PM CST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1136 PM CDT Thu Mar 14 2024
ALZ006-009-TNZ096-097-150500-
Madison AL-Jackson AL-Franklin TN-Lincoln TN-
1136 PM CDT Thu Mar 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...
NORTHEASTERN MADISON...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN
COUNTIES THROUGH MIDNIGHT CDT...
At 1136 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Market, or 8 miles east of Moores Mill, moving northeast at 40
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Moores Mill, Huntland, New Market, Tims Ford Lake, Lexie Crossroads,
Princeton, Plevna, Harmony, Jericho, and Elora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3522 8626 3507 8598 3472 8633 3483 8651
TIME...MOT...LOC 0436Z 213DEG 33KT 3485 8637
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RSBSpecial weather statement, Mar 14, 11:01 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1201 AM CDT Fri Mar 15 2024
TNZ076-096-097-150530-
Franklin TN-Moore TN-Lincoln TN-
1201 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT MOORE...NORTHEASTERN LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES THROUGH 1230 AM CDT...
At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 9 miles north of Fayetteville, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fayetteville, Lynchburg, Estill Springs, Tims Ford Lake, Mulberry,
Chestnut Ridge, Howell, Belleville, Lois, and Mimosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 8628 3538 8625 3537 8627 3534 8624
3535 8622 3528 8613 3515 8664 3529 8670
3533 8660 3537 8659 3535 8654 3536 8649
3533 8646 3532 8642 3535 8641 3536 8633
3540 8629
TIME...MOT...LOC 0501Z 246DEG 23KT 3528 8659
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RSBSpecial weather statement, Mar 14, 11:15 PM CST, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1215 AM CDT Fri Mar 15 2024
ALZ006-009-TNZ097-150600-
Madison AL-Jackson AL-Franklin TN-
1215 AM CDT Fri Mar 15 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JACKSON...
NORTHEASTERN MADISON AND SOUTHERN FRANKLIN COUNTIES THROUGH 100 AM
CDT...
At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm over
Moores Mill, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green,
Skyline, New Market, Alabama A And M University, Hytop, Bass, and
Maysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3489 8587 3472 8653 3490 8661 3499 8637
3499 8632 3501 8632 3514 8599
TIME...MOT...LOC 0515Z 248DEG 31KT 3484 8649
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
RSBLocal storm report, Mar 15, 1:17 AM CST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
217 AM CDT Fri Mar 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM Tstm Wnd Dmg 3 SSE Red Bay 34.40N 88.12W
03/14/2024 Franklin AL Emergency Mngr
Tree down on power lines. Time estimated
from radar.
&&NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1167437, 1167438, 1167439, 1167440, 1167441, 1167442, 1167443, 1167444, 1167447, 1167449, 1167450, 1167452, 1167453, 1167455, 1167456, 1167457, 1167459, 1167460, 1167462, 1165915, 1167463, 1167464, 1167465, 1167466, 1167467, 1167468, 1167469, 1167470, 1167472, 1167473, 1167475, 1167377, 1165916.